MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference: (b)(4) has been allocated to this case by rayner."lens haptic stuck in inserter.Tore after attempt to place in eye".The rayone emv rao200e was successfully removed and new lens implanted without incident or injury to the patient.The product was not available for return it was discarded by the healthcare facility and no further information could be provided.The rayner risk analysis identifies the following as possible causes of "trapped/torn lens haptic/optic during insertion"; inadequate amount of viscoelastic, inadequate quality of viscoelastic, haptic trapped by plunger override due to fast motion, user opens closed flaps and closes again before use, plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic, user removed injector from tray prior to inserting viscoelastic - causing lens to be improperly placed in cartridge, user removes injector from tray prior to closing cartridge - resulting in cartridge not being clipped closed properly and optic edge trapped/damaged on closure of cartridge.A review of existing vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone emv rao200e batch: 022185463.Without the ability to examine the device and without clear event details being provided it is not possible to establish the root cause of the event.
 
Event or Problem Description
On (b)(6) 2022, rayner received notification from a us healthcare faciltiy of an event that occurred during use of a rayone emv rao200e.The event description provided states that the lens haptic was stuck in the inserter and tore after attempt to place it in the eye.

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key15527857
Report Number3012304651-2022-00060
Device Sequence Number6079389
Product Code HQL
UDI-Device Identifier05029867006685
UDI-Public(01)05029867006685
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number022185463
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown